I've been on gabapentin for about a year and have been taking about 2000mg a day. I noticed it worsening my anxiety and trying to quit it has been a nightmare. I experience severe panic attacks that have made me go to the hospital at one point because I genuinely thought something was wrong with my heart. I went to my doctor two days ago and she has me on a schedule to taper off of it and I find it nearly impossible because the anxiety is just so bad. My heart rate is so bad it wakes me from my sleep and I also suffer from insomnia and can't take any medications due to the fact it increases my heart rate worse thus making my sleep cycle terrible. I am almost completely unable to sleep and can't sleep no longer than 4 or 5 hours at most. my doctor wont prescribe anything for the anxiety "until I get off the gabapentin" and I'm waiting awhile to get in to see a psychiatrist. I've always suffered from anxiety but the withdrawal attacks from this are far worse than the others I've experienced. I go into complete panic mode and I feel like i have to stay in one spot or else my heart rate increases significantly which terrifies me. Is it a waste of time to go to a local hospital to see if there's anything they can do to help the side affects or some sort of detox? I feel completely stuck.
May want to ask your Dr for an anti anxiety pill. This med you’re on also affects the functioning of your basal ganglia which controls the emotional levels with anxiety. Basically your mind is dependent on that medication instead of your natural physio-mental ability to help regulate these emotional stressors.
Re-wiring your brain not to rely on these medications will take time and behavioral retraining.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 15 Mar 2018 • 3 answers
Updated 10 Oct 2017 • 4 answers
Updated 10 Nov 2016 • 1 answer
Updated 2 Sep 2018 • 3 answers
Posted 16 days ago • 0 answers